MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. OPSITE POST OP 15.5X8.5CM CTN 20; TAPE AND BANDAGE, ADHESIVE

SMITH & NEPHEW MEDICAL LTD. OPSITE POST OP 15.5X8.5CM CTN 20; TAPE AND BANDAGE, ADHESIVE
Catalog Number 66000712
Medical Device Problem Codes Loss of or Failure to Bond (1068); Difficult to Remove (1528); Biocompatibility (2886)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Blister (4537)
Date of Event 08/27/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a wound treatment for a surgery that took place in june the patient experienced a severe skin allergic reaction including blister formation only where the compress was, not the translucent plastic.After a few days of applying a dressing of one (1) opsite post op 15.5x8.5cm ctn 20, it reportedly also came loose and stuck to the skin.The treatment was completed after a significant surgical treatment delay using equivalent s+n backup products.The patient¿s current health status and how the event was addressed is unknown.
 
Additional Manufacturer Narrative
H11: internal complaint reference (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
Corrected data: b5, e1 (facility name), h6 (investigation conclusions).Additional information: e1 (last name), h11 (roi).H11 : given the nature of the alleged incident, the product, could not be returned for evaluation.The review of the production records showed no manufacturing issues that could have contributed to the reported incident.A review of complaint history based on the historical data revealed similar previous events; this failure mode and adverse event will be monitored for future complaints for any necessary corrective actions.Although this product does not have a specific instructions for use document, it is intended to be applied to clean, dry skin and used in accordance with standard clinical protocols for wound dressing application.As with any adhesive dressing, skin reactions may occur in some patients, particularly those with a history of sensitivity or allergies.A review of the risk management file revealed this failure mode and adverse event was previously identified.The anticipated risk level is still adequate.Additionally, a historical review concluded that there have been no previous escalated actions for the part number, failure mode and adverse event reported.One potential factor contributing to the patient's allergic skin reaction with blisters could be an adverse response to the dressing materials, such as the adhesive.Additionally, factors that may have led to the dressing becoming loose include lack of preparation, specifically, if the wound dressing was not placed on clean and dry skin.As for the dressing adhering to the patient's skin, the root cause could not be determined due to lack of supporting evidence.At this time, we have no evidence to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.
 
Event or Problem Description
It was reported that during a wound treatment for a surgery that took place in june the patient experienced a severe skin allergic reaction including blisters formation only where the compress was, not the translucent plastic.After a few days of applying a dressing of one (1) opsite post op 15.5x8.5cm ctn 20, it reportedly also came loose and stuck to the skin.The treatment was completed after a significant delay using equivalent s+n back up products.The patient¿s current health status and how the event was addressed is unknown.

Brand Name
OPSITE POST OP 15.5X8.5CM CTN 20
Common Device Name
TAPE AND BANDAGE, ADHESIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23106591
Report Number8043484-2025-00088
Device Sequence Number21300058
Product Code KGX
UDI-Device Identifier05000223441340
UDI-Public5000223441340
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number66000712
Device Lot Number202445
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2025
Supplement Date Received by Manufacturer10/23/2025
Initial Report FDA Received Date09/22/2025
Supplement Report FDA Received Date10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown